Alert archive / Florida / Frost Advisories in 2011

Frost Advisory 3, NWS Jacksonville, FL

February 8, 2011Nassau County, Florida

NWS Jacksonville, FL issued this frost advisory at Feb 8, 2011, 12:40 PM EST for Nassau County, Florida. It took effect at Feb 9, 2011, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 12:40 PM EST (17:40 UTC)
In effect from
Feb 9, 2011, 1:00 AM EST
Expired
Feb 9, 2011, 9:00 AM EST
In force
8 hr
Issued by
NWS Jacksonville, FL

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS72 KJAX 081740
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1240 PM EST TUE FEB 8 2011

FLZ020>023-030-031-035-036-091400-
/O.UPG.KJAX.FZ.A.0006.110209T0600Z-110209T1400Z/
/O.NEW.KJAX.FZ.W.0008.110209T0600Z-110209T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE
1240 PM EST TUE FEB 8 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

A COLDER AND DRIER AIRMASS WILL SETTLE OVER THE REGION TODAY.
CLEAR SKIES AND NEAR CALM WINDS ARE EXPECTED TONIGHT WITH LOW
TEMPERATURES BOTTOMING OUT IN THE UPPER 20S AND LOWER 30S ACROSS
INLAND NORTHEAST FLORIDA INCLUDING THE SUWANNEE RIVER VALLEY EARLY
WEDNESDAY MORNING. WIDESPREAD FROST IS EXPECTED AS WELL. DURATIONS
BELOW FREEZING ARE GENERALLY EXPECTED IN THE 2 TO 6 HOUR RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ024-025-032-037-040-091400-
/O.NEW.KJAX.FR.Y.0003.110209T0600Z-110209T1400Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...PALATKA...OCALA
1240 PM EST TUE FEB 8 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. 

A COLDER AND DRIER AIRMASS WILL SETTLE OVER THE REGION TODAY.
CLEAR SKIES AND NEAR CALM WINDS ARE EXPECTED TONIGHT WITH LOW
TEMPERATURES BOTTOMING OUT IN THE LOWER AND MIDDLE 30S BY EARLY
WEDNESDAY MORNING. WIDESPREAD FROST IS EXPECTED...ESPECIALLY OVER
WESTERN SECTIONS OF THE COUNTIES AWAY FROM INLAND WATERWAYS. ANY
DURATIONS AT OR NEAR FREEZING WILL BE LESS THAN 2 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
706 
WWUS72 KJAX 091353
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
853 AM EST WED FEB 9 2011

FLZ020>023-030-031-035-036-091500-
/O.EXP.KJAX.FZ.W.0008.000000T0000Z-110209T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE
853 AM EST WED FEB 9 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING. 


$$

FLZ024-025-032-037-040-091500-
/O.EXP.KJAX.FR.Y.0003.000000T0000Z-110209T1400Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...PALATKA...OCALA
853 AM EST WED FEB 9 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. 

$$

ECZ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Feb 8, 8:32 AM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 8, 8:32 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 AM EST TUE FEB 8 2011

.UPDATE...
TODAY...FORECAST ON TRACK WITH PARTLY CLOUDY CONDS THIS MORNING
GIVING WAY TO SUNNY SKIES AND CONTINUED COOL CONDS THIS AFTERNOON.
MAX TEMPS TO TOP PUT ONLY IN THE 50S AND BRISK NWLY FLOW WILL
REMAIN CLOSE TO 10-15 MPH WITH GUSTS UP TO 20 MPH AT TIMES.

TONIGHT...A LIGHT FREEZE IS STILL EXPECTED OVER INLAND AREAS WITH
CONFIDENCE GRIDS STILL SUPPORTING A 50% OR GREATER CHANCE OF SUB-
FREEZING TEMPS POSSIBLE. WILL LIKELY NEED TO UPGRADE FREEZE WATCH
TO A WARNING WITH THE AFTERNOON PACKAGE AND MAY NEED TO ISSUE A
FROST ADVISORY FOR ADJACENT COUNTIES IN NORTHEAST FLORIDA TO
ACCOUNT FOR WIDESPREAD FROST THAT WILL BE POSSIBLE LATE TONIGHT.

&&

.AVIATION...
MVFR STRATO-CU DECK WILL HOLD ON DURING THE MORNING HOURS BEFORE
SCATTERING OUT WITH SKC EXPECTED THIS AFTERNOON INTO TONIGHT.

&&

.MARINE...
STIFF NORTHWEST WINDS ONGOING OVER THE COASTAL WATERS WITH SOLID
20 KNOTS WITH GUSTS TO 25-30 KNOTS OVER THE OFFSHORE WATERS. HAVE
UPDATED THE ADVISORY TO SCA FOR WINDS AND EXTENDED TO NOON TO
ACCOUNT FOR MORNING SURGE OF NWLY WINDS. WINDS SHOULD DIMINISH
BELOW ADVISORY LEVELS THIS AFTERNOON AS THEY SLOWLY VEER TO THE
NORTH BY THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  28  59  39 /   0   0  10  30
SSI  53  40  58  45 /   0   0  10  30
JAX  55  34  62  44 /   0   0  10  30
SGJ  55  39  62  47 /   0   0  10  20
GNV  56  31  66  44 /   0   0  10  30
OCF  58  32  68  45 /   0   0  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
     UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON EST TODAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

HESS/WALKER
Hazardous weather outlook, Feb 8, 4:04 AM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EST TUE FEB 8 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
404 AM EST TUE FEB 8 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WATCH IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA FOR
LATE TONIGHT...

A LIGHT FREEZE WILL BE POSSIBLE TONIGHT THROUGH EARLY WEDNESDAY
MORNING INLAND AREAS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.
AREAS OF FROST ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A LIGHT FREEZE WILL BE POSSIBLE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 8:42 AM ESTSmall Craft Advisory for WindsJAX3 hr
Feb 8, 12:40 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Suwannee, Union20 hr

Nearby

Frost Advisories in Florida, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.